Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On Coumadin and has increased dosage, have round hard bruise on thigh. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I am taking Coumadin, have been on it several years. It was recently increases.
I have a round bruise in my lower thigh, it is about the size of a silver dollar and
Is hard. I don't recall banging the area.
Posted Wed, 11 Sep 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 32 minutes later
Brief Answer:
Echymosis/small hematoma

Detailed Answer:

Thanks for the picture. Judging by your history of Coumadin, the appearance on the photo and recent increase in dose, it appears as an echymosis (bruise) or small hematoma if it can be palpated. It looks small and many times there is spontaneous rupture of the capillary vessels even without a big trauma, even friction can do it. I encourage you to monitor the size, it should gradually reabsorb on its own. That is one of the problems with Coumadin, but certainly a small side effect as compared to excellent protection from stroke.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor